Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Binghamton, NY

June 8, 2008Lackawanna County, Pike County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 2008, 4:07 PM EDT for Lackawanna County, Pike County, Wayne County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 4:07 PM EDT (20:07 UTC)
Expired
Jun 8, 2008, 4:45 PM EDT
In force
38 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Lackawanna County, PA, Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:39 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
664 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 082008
SVRBGM
PAC069-103-127-082045-
/O.NEW.KBGM.SV.W.0039.080608T2007Z-080608T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA...        
  PIKE COUNTY IN NORTHEAST PENNSYLVANIA...  
  SOUTHERN WAYNE COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 445 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STERLING...MOVING EAST AT 22 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANGELS BY 415 PM EDT...
  GREENTOWN AND LEDGERDALE BY 420 PM EDT...
  6 MILES SOUTH OF BLOOMING GROVE BY 440 PM EDT...
  PECKS POND BY 445 PM EDT...

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4117 7517 4125 7514 4124 7528 4124 7533
      4123 7534 4123 7546 4125 7555 4143 7550
      4137 7505 4115 7509
TIME...MOT...LOC 2007Z 283DEG 19KT 4132 7541

$$

MJ
1 follow-up statement
000 
WWUS51 KBGM 082027
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT SUN JUN 8 2008

PAC069-127-082036-
/O.CAN.KBGM.SV.W.0039.000000T0000Z-080608T2045Z/
LACKAWANNA PA-WAYNE PA-
426 PM EDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE AND
SOUTHEASTERN LACKAWANNA COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4117 7517 4125 7514 4124 7535 4126 7535
      4131 7532 4133 7532 4135 7535 4137 7534
      4136 7528 4140 7525 4140 7524 4137 7505
      4115 7509
TIME...MOT...LOC 2026Z 283DEG 19KT 4130 7528

$$

PAC103-082045-
/O.CON.KBGM.SV.W.0039.000000T0000Z-080608T2045Z/
PIKE PA-
426 PM EDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT 
FOR PIKE COUNTY...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PANTHER...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLOOMING GROVE AROUND 440 PM EDT...
  PECKS POND AND LORDS VALLEY AROUND 445 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4117 7517 4125 7514 4124 7535 4126 7535
      4131 7532 4133 7532 4135 7535 4137 7534
      4136 7528 4140 7525 4140 7524 4137 7505
      4115 7509
TIME...MOT...LOC 2026Z 283DEG 19KT 4130 7528

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:34 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 8, 1:34 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
134 PM EDT SUN JUN 8 2008

.SYNOPSIS...
TODAY WILL BE ANOTHER VERY WARM AND HUMID DAY WITH A RENEWED
CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. MONDAY WILL BE
EVEN A LITTLE WARMER THAN TODAY...WITH LITTLE OR NO THUNDERSTORM
ACTIVITY. TUESDAY WILL BE YET ANOTHER HOT AND HUMID DAY...A COLD
FRONT WILL APPROACH THE REGION WITH SHOWERS AND THUNDERSTORMS BY
AFTERNOON. THIS FRONT WILL PROVIDE COOLER AIR FOR THE MIDWEEK
PERIOD.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 12 PM...

WEAK MID LEVEL SHORT WAVE AND SFC TROF CURRENTLY INITIATING
CONVECTION ACROSS FINGER LAKES REGION AND CENTRAL SOUTHERN TIER.
ATTM CONVECTION REMAINING UNDER SEVERE LIMITS DUE TO MID LEVEL
CAP. AS INSTABILITY INCREASES THIS AFTERNOON A FEW CELLS MAY
BECOME SEVERE. UPDATED ZONES/GRIDS TO INCLUDED SCATTERED
CONVECTIVE ACTIVITY WITH 40 POP.

CELLS THAT DUE DEVELOP THIS AFTERNOON HAVE THE POTENTIAL TO BECOME
SEVERE MORE SO THAN YESTERDAY DUE TO MORE SUPPORTIVE KINEMATICS.

ALL EYES EARLY THIS MORNING ARE ON THE MCS CURRENTLY LOCATED OVER
THE SOUTHERN HALF OF MICHIGAN. THIS FEATURE IS BEING FUELED BY A
WARM/MOIST SURGE TO THE SOUTH AND WEST...EVIDENCED IN THE MODELS
AND 00Z RAOBS BY A 30-40KT 925 JET. THE OVERALL SYSTEM MOTION WAS
WELL IN LINE WITH THE MEAN 700-300MB FLOW WHICH IS BASICALLY TO
THE EAST...WITH THE CONVECTIVE ELEMENTS PROPAGATING RIGHT OF THIS
MOTION IN LINE WITH THE IMPINGING LLJ...AND IT/S SOURCE OF
INSTABILITY. EXPECT THE MOVEMENT TO THE EAST TO CONTINUE THROUGH
THE REMAINING PRE DAWN HOURS...WITH CURRENT ESTIMATES OF THE
REMNANTS OF THIS SYSTEM ARRIVING OVER MY WESTERN ZONES BETWEEN 13
AND 15Z. THE SYSTEM HAS BEEN IN AN EVIDENT WEAKENING MODE OVER THE
PAST FEW HOURS...AND HAVE NO REASON TO EXPECT THIS TREND TO
REVERSE. SO...THE QUESTION IS WHAT WILL BE LEFT WHEN THE SYSTEM
ARRIVES. FEELING AT THIS POINT IS THAT THERE WILL BE SOME RESIDUAL
SHRA/TSRA...BUT WHAT WE/LL LIKELY SEE MORE OF IS MID TO UPPER
LEVEL CLOUDINESS. HAVE PLAYED A PERIOD OF MCLOUDY SKIES THIS
MORNING...WITH DECREASING CLOUDS AS WE HEAD INTO THE AFTERNOON.

SEVERE POTENTIAL WILL AGAIN BE PRETTY LIMITED. GFS INSTABILITY
VALUES ARE OUT OF CONTROL GIVEN SOME CONVECTIVE FEEDBACK
ISSUES...WITH DEWPOINTS REACHING THE UPPER 70S THE NAM LOOKS
MORE REASONABLE...WITH CAPES OF 1500J/KG POSSIBLE. THE 0-3KM SHEAR
INCREASES THIS MORNING...BUT AT THAT TIME...THERE MAY BE A LULL
IN CONVECTIVE DEVELOPMENT WITH THE AMOUNT OF OLD CONVECTIVE DEBRIS
MOVING OVERHEAD. BY AFTERNOON...THE SEVERE POTENTIAL MAY INCREASE
SOME AS THE INSTABILITY INCREASES THIS AFTERNOON...BUT STILL DON/T
SEE MORE THAN ISOLATED SEVERE STORMS.

CLOUDINESS WILL TEMPER THE HEAT A LITTLE THIS MORNING...BUT GIVEN
TEMPS ALOFT SIMILAR TO YESTERDAY...AND MORE IN THE WAY OF
AFTERNOON SUNSHINE...MID 80S TO 90 AGAIN LOOK REASONABLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
TONIGHT...ANY REMAINING CONVECTIVE ACTIVITY WILL QUICKLY DIMINISH
WITH RELATIVELY WARM TEMPS ALOFT AND THE LACK OF A FORCING
MECHANISM. JUST NORTH OF OUR AREA WILL BE A STRENGTHENING WARM
FRONT...AND ALONG THIS...ANOTHER MCS IS LIKELY. BOTH THE NAM/GFS
HAVE THIS FEATURE...WITH THE GFS MUCH FURTHER NORTH WITH IT/S
DEVELOPMENT. THE ECMWF IS CLOSER TO THE NAM SOLUTION...WHICH
WOULD BRING A CHC FOR SHRA/TSRA TO MY NORTHERN ZONES...ESPECIALLY
AFTER MIDNIGHT. THE SREFS SEEM TO LEAN A LITTLE CLOSER TO THE
NAM. WILL CONTINUE CHC POPS OVER THE NORTHERN ZONES...BUT EXPECT
MUCH OF THE ACTIVITY TO BE NORTH OF OUR REGION. ANOTHER SULTRY
NIGHT IS EXPECTED WITH LOWS IN THE UPPER 60S TO AROUND 70..EXCEPT
LOWER 70S ALONG THE LAKE PLAIN.

MONDAY LOOKS TO BE OUR WARMEST DAY AS THE EASTERN US RIDGE BUILDS
SLIGHTLY...SENDING T850 TO AROUND +20C. GIVEN A LITTLE WARMING
ALOFT...AND THE LACK OF ANY FORCING MECHANISMS UNDER THE
RIDGING...WILL CONTINUE TO CARRY TO SHRA/TSRA MENTION. AM NOT
COMPLETELY CONVINCED THAT WE DO NOT SEE A TSRA OR TWO...ESPECIALLY
OVER OUR NORTHERN ZONES...WHICH WILL BE MOST REMOVED FROM THE
RIDGE. BUFKIT PROGS SHOW US ON THE EDGE OF OVERCOMING A MIDLEVEL
CAP...BUT EVEN IF WE WERE ABLE TO GET SOME CONVECTIVE
DEVELOPMENT...IT WOULD BE VERY ISOLATED. HIGHS WILL EASILY REACH
INTO THE 90S...AND A FEW SPOTS WILL LIKELY WARM TO 95. DEWPOINTS
IN THE MID TO UPPER 60S...A FEW DEGREES LOWER THAN
TODAY...HOWEVER...SHOULD KEEP US JUST BELOW HEAT ADVISORY
CRITERIA. HAVE HIGHLIGHTED THE HEAT/HUMIDITY NONETHELESS IN THIS
MORNING/S HWO.

MONDAY NIGHT LOOKS QUIET AS THE NAM/GFS HAVE SLOWED IN THEIR
PROGRESSING OF THE NEXT COLD FRONT. AHEAD OF THIS...SOUTHWESTERLY
WINDS SHOULD KEEP MANY LOCATIONS FROM FULLY DECOUPLING AND
THEREFORE...EXPECT LOWS NEAR OR A LITTLE ABOVE 70 THROUGHOUT THE CWA.

TUESDAY ALL EYES WILL BE ON THE ADVANCING COLD FRONT. CURRENT
SETUP FAVORS A PRE FRONTAL TROUGH TO BE THE FOCUSING MECHANISM FOR
AFTERNOON CONVECTION AS THE ACTUAL COLD FRONT MAY STILL BE WELL
WEST OF OUR CWA DURING THE AFTERNOON. THERE SHOULD BE PLENTY OF
HEAT AND HUMIDITY TO SUPPORT ROBUST CONVECTION...AND GIVEN A
FORCING MECHANISM...HAVE KEPT LIKELY POPS FOR THE AFTERNOON. SHEAR
WILL BE BEST OVER WESTERN AREAS...CLOSEST TO THE ARRIVING
SHORTWAVE...AND THERE IS CERTAINLY SEVERE POTENTIAL...WHICH WE CAN
HONE IN ON MORE AS THE EVENT NEARS.  WITH A GOOD DEAL OF SUN
EARLY...AND THE FACT THAT THE SLOWER FRONTAL ARRIVAL MEANS LONGER
TIME IN THE WARM AIRMASS...HAVE BUMPED UP TUESDAY/S HIGHS BY ABOUT
5 DEGREES...WHICH WILL LIKELY MEAN MANY SPOTS SEE YET ANOTHER 90F
DEGREE DAY

TUESDAY NIGHT...REMAINING SHRA/TSRA WILL PULL OUT...WITH SOMEWHAT
COOLER AIR MOVING IN FOR THE OVERNIGHT...BRINING LOWS DOWN TO
AROUND 60.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPDATED AT 250 AM...QUICK PEEK AT 00Z EURO SUPPORTS LATEST GFS
WITH A BREAK IN THE HEAT AFTER TUES FROPA. MINOR TWEEKS WITH NO
SIG CHGS TO MED RNG PCKG. PREV BLO...

USED A BLEND OF HPC AND GFS GUIDANCE THIS PERIOD.

MODEL CONSENSUS BRINGS A COOL FRONT THROUGH THE AREA LATE
TUESDAY/TUESDAY NIGHT...WITH THE CHANCE OF SHOWERS AND
THUNDERSTORMS. SLIGHTLY COOLER DRIER AIR FOLLOWS FOR WEDNESDAY.

LATER IN THE WEEK...IT STILL APPEARS THAT A LARGE-SCALE RIDGE WILL
REBUILD OVER THE EASTERN U.S...WITH HEAT AND HUMIDITY LIKELY RETURNING.
THE NEXT SERIES OF UPPER-LEVEL WAVES...AND A SURFACE COLD
FRONT...COULD APPROACH BY THE END OF THE WEEK OR EARLY NEXT
WEEKEND...WITH A CHANCE OF SHOWERS/THUNDERSTORMS INDICATED IN THE
FORECAST AT THAT TIME.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR DOMINATES MOST OF THE AREA WITH CIGS ARND 3500FT THIS AFTN.
EXCEPTION WILL BE IN AND CLOSE TO THUNDERSTORMS WHERE IFR VSBY
RESTRICTIONS WILL BE POSSIBLE AS THE LINE OF STORMS MV THRU AND
POSSIBLE MVFR CIGS. LINE OF THUNDERSTORMS PARADING THRU THE SRN
TIER OF NY WITH A SEVERAL HR WINDOW OF IFR RESTRICTIONS IN
THUNDERSTORM NR ELM/ITH/BGM. CUD SEE A LINGERING STORM NR SYR BUT
MOST OF THE LINE WILL BE SOUTH OF THERE THIS AFTN. RME/AVP GNRLY
VFR THIS EVNG BUT WILL MONITOR POTENTIAL FOR THUNDER AT AVP LATER
ON.

EXPECT CUMULUS/CB TO DIE OFF AFTER 01Z LVG BKN HIGH CIRRUS AND
MVFR VSBYS IN HZ/BR OVRNGT. EXPECT MORE CUMULUS TO DEVELOP BY MID-
MORNING MONDAY WITH CONTINUED HAZY CONDS.

WINDS GNRLY OUT OF THE SW ALTHO A QUICK SWITCH TO NORTHWEST BHND
LINE OF STORMS WITH OCNL GUSTS AS THEY MV ACRS TERMINALS. WINDS
SETTLE OUT ARND THE SW DURING THE MORNING.

OUTLOOK...

MON NGT THROUGH TUES NGT...MOSTLY VFR. BRIEF RESTRICTIONS ARE
POSSIBLE EARLY EACH MORNING...IN FOG/HAZE...AND DURING THE
AFTERNOON AND EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS.

WED THROUGH FRI...VFR...ALTHO POSSIBLE MVFR RESTRICTIONS EACH
MORNING IN FOG.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JMA/RRM
NEAR TERM...JMA/RRM
SHORT TERM...JMA
LONG TERM...
AVIATION...PB
Hazardous weather outlook, Jun 8, 12:44 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1244 PM EDT SUN JUN 8 2008

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-091645-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1244 PM EDT SUN JUN 8 2008

...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE HEAT AND HUMIDITY WILL CONTINUE THROUGH MONDAY AND LIKELY INTO
TUESDAY...WITH HEAT INDICES REACHING THE UPPER 90S ON MONDAY...AND
THE MID 90S ON TUESDAY.

TUESDAY AFTERNOON...A POTENT COLD FRONT WILL APPROACH THE
REGION...BRINGING WITH IT SHOWERS AND THUNDERSTORMS...SOME OF
WHICH MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 8, 3:01 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             VESTAL                  42.08N 76.05W
06/08/2008  E0.88 INCH       BROOME             NY   PUBLIC

&&

PB
Local storm report, Jun 8, 3:12 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
312 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     2 S BINGHAMTON          42.07N 75.91W
06/08/2008  E60.00 MPH       BROOME             NY   AMATEUR RADIO

            JUST SOUTH OF ROSS PARK

0309 PM     HAIL             2 S BINGHAMTON          42.07N 75.91W
06/08/2008  E0.75 INCH       BROOME             NY   AMATEUR RADIO

            HAIL LASTED FOR 5 MINUTES

&&

PB
Special weather statement, Jun 8, 3:12 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
312 PM EDT SUN JUN 8 2008

PAZ044-048-072-082015-
LACKAWANNA PA-PIKE PA-WAYNE PA-
312 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORM MOVING THROUGH SOUTHEASTERN
LACKAWANNA...SOUTHERN WAYNE...AND PIKE COUNTIES...

* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR MOUNT
  COBB...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STERLING AT 320 PM EDT...
  ARLINGTON AND ANGELS AT 325 PM EDT...
  LEDGERDALE AND GREENTOWN AT 330 PM EDT...
  PANTHER AT 335 PM EDT...
  PAUPACK AT 340 PM EDT...
  BLOOMING GROVE AT 345 PM EDT...
  PECKS POND AT 355 PM EDT...
  LORDS VALLEY AT 400 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Local storm report, Jun 8, 3:38 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     ENDWELL                 42.12N 76.02W
06/08/2008                   BROOME             NY   TRAINED SPOTTER

            TREES AND WIRES DOWN AT INTERSECTION OF SHADY DR AND
            VERDUN AVE

&&

PB
Local storm report, Jun 8, 3:41 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
341 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     7 S BINGHAMTON          42.00N 75.91W
06/08/2008                   BROOME             NY   TRAINED SPOTTER

            TREES AND WIRES DOWN ON QUAKER LAKE ROAD JUST BEFORE
            PENNSYLVANIA STATE LINE

&&

PB
Special weather statement, Jun 8, 4:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 PM EDT SUN JUN 8 2008

PAZ044-048-072-082100-
LACKAWANNA PA-PIKE PA-WAYNE PA-
404 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORM MOVING THROUGH SOUTHEASTERN
LACKAWANNA...SOUTHERN WAYNE...AND PIKE COUNTIES...

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR MOSCOW...
  AND MOVING EAST AT 22 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STERLING AT 410 PM EDT...
  ANGELS AT 415 PM EDT...
  NEWFOUNDLAND AND GREENTOWN AT 420 PM EDT...
  PANTHER AT 425 PM EDT...
  BLOOMING GROVE AT 440 PM EDT...
  PECKS POND AND LORDS VALLEY AT 450 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:57 PM EDTSevere Thunderstorm WarningBGMBradford48 min
Jun 8, 2:35 PM EDTSevere Thunderstorm WarningBGMSusquehanna40 min
Jun 8, 2:55 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wayne50 min
Jun 8, 3:03 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wayne42 min
Jun 8, 3:42 PM EDTSevere Thunderstorm WarningBGMPike, Wayne48 min
Jun 8, 4:58 PM EDTSevere Thunderstorm WarningBGMBradford47 min
Jun 8, 5:14 PM EDTSevere Thunderstorm WarningBGMBradford21 min
Jun 8, 5:47 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna, Wyoming43 min
Jun 8, 6:25 PM EDTSevere Thunderstorm WarningBGMBradford35 min
Jun 8, 6:29 PM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna, Wyoming46 min
Jun 8, 6:55 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna, Wyoming50 min
Jun 8, 7:07 PM EDTSevere Thunderstorm WarningBGMLackawanna, Pike, Wayne38 min
Jun 8, 7:43 PM EDTSevere Thunderstorm WarningBGMPike32 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.